Missouri, 2025

Flood and Hail in Missouri, June 8, 2025

June 8, 2025 · NWS SGF · 7 events in 4 counties and zones

Severe thunderstorms moved southeast across the Missouri Ozarks during the afternoon and evening of June 8th. Large hail and damaging winds occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms moved southeast across the Missouri Ozarks during the afternoon and evening of June 8th. Large hail and damaging winds occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 1:00 PM CST, 3 hours 25 minutes earlier. Its key messages:

  • Slight risk for severe thunderstorms this afternoon and evening. Primary hazards are large hail to the size of golf balls and damaging winds. There is a low chance for localized flash flooding. The most intense severe storms will likely remain north of Interstate 44 between 4 to 8 PM.
  • Drier weather is likely Monday through Wednesday.
  • Increasing confidence in rain chances (40-70%) returning late week into next weekend, including the potential for flooding.
Area forecast discussion, Jun 8, 1:00 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
200 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Slight risk for severe thunderstorms this afternoon and
  evening. Primary hazards are large hail to the size of golf
  balls and damaging winds. There is a low chance for localized
  flash flooding. The most intense severe storms will likely
  remain north of Interstate 44 between 4 to 8 PM.

- Drier weather is likely Monday through Wednesday.

- Increasing confidence in rain chances (40-70%) returning late
  week into next weekend, including the potential for flooding.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 200 PM CDT Sun Jun 8 2025

Through Tonight: Water vapor imagery depicts an upper level low
dropping south into the Upper Mississippi Valley. An associated
cold front extents southwestward through the central CONUS, and
will be the focus for shower and thunderstorm development this
afternoon. Latest surface analysis depicts the cold front across
northwest MO, where visible satellite shows growing cumulus.
Ahead of the front, low level moisture continues to lift north
into the Ozarks, with dewpoints reaching into the middle to upper
60s this afternoon. Ample sunshine and daytime heating have
given way to highs in the lower to middle 80s, further
destabilizing the airmass ahead of the front. MUCAPE values are
progged to approach 2500-3500 J/kg at its peak, with 0-6km deep
layer shear around 30 to 50 knots. Convective initiation is
expected to occur between 2 to 4 PM to the north, and gradually
slide south and east into the area. Initial storm mode is
expected to be supercells, before growing into multicell
clusters. This is supported by most of the CAMs, that also
indicate potential storm splitting (with unidirectional wind
profiles). A Slight Risk (2 out of 5) covers the entire Ozarks
area, though the best severe potential will likely be tied to
the instability axis and timing/location of the front (generally
north of Interstate 44) between 4 to 8 PM. Primary risk will be
large hail up to the size of golf balls, supported by the Large
Hail Parameter around 4 to 6. Meanwhile, steep low- level lapse
rates around 7.5 to 8.C support potential damage wind gusts.
Given the southwest surface winds, the tornado threat is very
low. Thunderstorm activity will gradually decrease in coverage
and intensity after sunset, with the front slowing into southern
MO. The slowing down of the front will open the door for
potential localized flash flooding. Soils are saturated across
the area therefore it won't take much for flooding. HREF PMM
depicts localized rainfall amounts of 1 to 2 inches across far
southeast KS and the Interstate 49 corridor. Any lingering
showers and thunderstorms will dissipate and move out of the
area into early Monday morning.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 200 PM CDT Sun Jun 8 2025

Monday-Wednesday: A few days of drier weather are expected into
early week with the upper low moving off into the Great Lakes.
The area will be in northwest flow on Monday and Tuesday, with
some mid-level height rises into Wednesday. This will support
temperatures in the upper 70s to lower 80s through Wednesday.
It appears any weak energy translating through the flow will
remain moisture starved, thus keeping the area mostly dry.

Thursday-Saturday: Ensemble cluster analysis continue to be in
good agreement on an active pattern returning late week into
next weekend. The first initial wave moves into the area on
Thursday as a warm front lifts towards the region. Scattered
shower and thunderstorm chances on Thursday (20-50%).
Increasing rain chances (40-70%) with additional waves through
the weekend. Given the saturated conditions, we will need to
monitor for the potential for flooding through next weekend.
Continue to monitor the forecast for updates.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1150 AM CDT Sun Jun 8 2025

VFR flight conditions this afternoon ahead of approaching
frontal passage. This frontal passage will bring showers and
thunderstorms to the area by late afternoon into the evening.
Reduced ceilings and visibilities will accompany the activity,
with periods of MVFR to IFR flight conditions. Rain chances
linger into tonight before tapering off into Monday morning.
Winds out of west- southwest this afternoon, becoming north-
northwest behind the frontal passage this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Jun 8, 1:06 PM CST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
206 PM CDT Sun Jun 8 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
206 PM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Slight risk for severe thunderstorms through the afternoon and
evening. Primary hazards would be large hail up to golf balls and
damaging wind gusts of of 60 to 70 mph. Highest chances for
severe storms is north of Interstate 44 and west of Highway 65
between 4 and 8 PM.

There is a localized flash flood threat this evening, mainly west
of Highway 65.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional shower and thunderstorm chances return late week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across the area through this
evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Local storm report, Jun 8, 2:59 PM CST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
359 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     Hail             3 SSW Hammond           37.89N 94.71W
06/08/2025  M2.00 Inch       Bourbon            KS   Public

            Report relayed from EM of 2 inch hail near
            Fort Scott, Kansas. Time estimated from
            radar.

&&

KP
Local storm report, Jun 8, 3:00 PM CST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
400 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Gst     4 SE Marmaton           37.80N 94.77W
06/08/2025  M60 MPH          Bourbon            KS   AWOS

            Fort Scott AWOS measured a 60 mph wind gust.

&&

KP
Special weather statement, Jun 8, 3:18 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
418 PM CDT Sun Jun 8 2025

KSZ097-101-MOZ077-088-082145-
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
418 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...
SOUTHEASTERN CRAWFORD...SOUTHWESTERN BARTON AND NORTHWESTERN JASPER
COUNTIES THROUGH 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Girard, moving southeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Pittsburg, Frontenac, Girard, Arma, Cherokee, Weir, Chicopee,
Mindenmines, Franklin, Asbury, Waco, Beulah, Opolis, Yale, Ringo,
Lone Oak, and Polk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3751 9492 3760 9480 3746 9448 3724 9453
      3723 9477
TIME...MOT...LOC 2117Z 293DEG 25KT 3753 9480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Hatch
Special weather statement, Jun 8, 3:46 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
446 PM CDT Sun Jun 8 2025

KSZ097-101-MOZ077-088-082215-
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
446 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...
SOUTHEASTERN CRAWFORD...SOUTHWESTERN BARTON AND NORTHWESTERN JASPER
COUNTIES THROUGH 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northern Joplin, Pittsburg, Carthage, Webb City, Prairie State Park,
Carl Junction, Oronogo, Carterville, Jasper, Airport Drive, Alba,
Purcell, Nashville, Mindenmines, Carytown, Asbury, Neck City,
Brooklyn Heights, Waco, and Opolis.

This includes Interstate 49 between mile markers 39 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3734 9476 3752 9460 3740 9420 3713 9425
      3712 9468
TIME...MOT...LOC 2146Z 306DEG 32KT 3737 9461

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hatch
Special weather statement, Jun 8, 4:08 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
508 PM CDT Sun Jun 8 2025

KSZ101-082245-
Cherokee KS-
508 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHEROKEE COUNTY THROUGH
545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Baxter Springs, Columbus, Galena, Weir, Lowell, Scammon, Treece,
Roseland, Neutral, Riverton, Skidmore, Stippville, and Crestline.

This includes Interstate 44 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3725 9493 3731 9475 3707 9461 3700 9462
      3700 9494
TIME...MOT...LOC 2208Z 331DEG 23KT 3722 9477

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hatch
Local storm report, Jun 8, 4:10 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
510 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Hail             1 ENE Arma              37.55N 94.69W
06/08/2025  E1.00 Inch       Crawford           KS   Public

            Report via social media of pea to quarter
            sized hail. Time estimated via radar.

&&

BIP

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 8, 4:25 PM CST
Where
Jasper County, 0.88 mi SE of Belle Center
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
37.090, -94.590

Numerous large trees were blown over just west of Joplin.

Thunderstorm Wind, Jasper

When
June 8, 4:38 PM CST
Where
Jasper County, 0.69 mi S of Chitwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.090, -94.550

A tree was blown down over the road in Joplin.

Flood, Jasper

When
June 8, 5:23 PM CST
Where
Jasper County, 1.38 mi N of Joplin to 1.37 mi N of Joplin
Cause
Heavy Rain
Reported by
Utility Company
Coordinates
37.100, -94.520

Flooding caused a handful of ditches to flow into the streets, with Murphy Blvd shut down due to water over the low water bridge.

Hail, St. Clair

When
June 8, 6:15 PM CST
Where
St. Clair County, Osceola
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
38.050, -93.700

Hail just larger than quarter size occurred in Osceola.

Hail, Dent

When
June 8, 7:02 PM CST
Where
Dent County, 3.43 mi NE of Salem
Measured
1 in hail
Reported by
Public
Coordinates
37.680, -91.500

Hail to the size of quarters fell near Salem.

Hail, Miller

When
June 8, 7:06 PM CST
Where
Miller County, 2.57 mi WSW of West Aurora
Measured
1 in hail
Reported by
Public
Coordinates
38.300, -92.640

Hail reported to cover the ground around quarter size southwest of Eldon.

Hail, Miller

When
June 8, 7:09 PM CST
Where
Miller County, 2.97 mi SSE of West Aurora
Measured
1.75 in hail
Property damage
$30,000
Reported by
Public
Coordinates
38.280, -92.580

Photos from social media showed several hail stones between half dollar and golf ball size hail. A large volume of hail was reported within the storm, with Missouri State Highway Patrol troopers requesting MODOT assistance clearing the roadway on Highway 54. Several vehicles had damaged windshields.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251764, 1251763, 1251758, 1251762, 1251759, 1251760, 1251761.